MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG COVERA VASCULAR COVERED STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG COVERA VASCULAR COVERED STENT
Model Number AVFM10080
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Restenosis (4576)
Date of Event 02/28/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported through results of a clinical trial that one year seven months and twenty-two days post index procedure, the target lesion at cephalic vein arch had a maximum initial lesion stenosis of eighty percent.Treatment re-intervention was successful, no new access created, and the patient recovered with final residual stenosis of zero percent.The current status of the patient is unknown.
 
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.(expiration date: 12/2022).
 
Additional Manufacturer Narrative
H10: manufacturing review: based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.However, the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Investigation summary: the sample was not returned for evaluation.The stent remains implanted.No x-ray images were provided for evaluation.Pre dilation as well as post dilation was performed; there was no report of any irregularities or complication during initial stent placement.Based on the information available the investigation is closed with inconclusive result.A definite root cause for the reported event could not be determined.Labeling review: in reviewing the relevant labeling for this product, it was found that the instructions for use sufficiently address the potential risk.Based on the instructions for use complications and adverse events associated with the use of the covera vascular covered stent may include the usual complications associated with endovascular stent and covered stent placement and dialysis shunt revisions, which includes obstruction of flow and restenosis of the target vessel.In regards to pta the instructions for use state: 'pre-dilate the stenosis with a pta balloon catheter of appropriate length and diameter for the lesion to be treated'.And 'post dilate the covered stent with an angioplasty balloon sized appropriately as to ensure complete wall apposition to the reference vessel.Avoid balloon dilation in the healthy, non-stenosed segment of the vein'.Holding and handling of system was found described, in particular the instructions for use state: 'do not touch the distal catheter assembly (i.E.The dark brown catheter segment) during covered stent deployment since this may interfere with covered stent deployment and may lead to misplacement'.H10: (expiry date: 12/2022).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: device not returned.
 
Event or Problem Description

Brand Name
COVERA VASCULAR COVERED STENT
Common Device Name
VASCULAR COVERED STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
Manufacturer (Section G)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM   76227
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key16634288
Report Number9681442-2023-00109
Device Sequence Number14981809
Product Code PFV
UDI-Device Identifier00801741106606
UDI-Public(01)00801741106606
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P170042
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Other,Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAVFM10080
Device Catalogue NumberAVFM10080
Device Lot NumberANEZ3321
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/02/2023
Supplement Date Received by Manufacturer06/22/2023
Initial Report FDA Received Date03/29/2023
Supplement Report FDA Received Date06/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient Weight90 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American